Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 187, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 31, 2006, 4:20 PM CDT for Macon County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2006, 4:20 PM CDT (21:20 UTC)
- Expired
- May 31, 2006, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Macon County, IL
The radar
The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 312120 SVRILX ILC115-312215- /O.NEW.KILX.SV.W.0187.060531T2120Z-060531T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 420 PM CDT WED MAY 31 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS. * UNTIL 515 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BOODY...OR ABOUT 12 MILES SOUTHWEST OF DECATUR...AND WAS MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HARRISTOWN... MACON... DECATUR... MOUNT ZION... LONG CREEK... OTHER LOCATIONS IN THE WARNING INCLUDE...ELWIN AND OAKLEY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3985 8917 3968 8913 3966 8882 3991 8883 $$ KH
3 follow-up statements
000 WWUS53 KILX 312147 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 445 PM CDT WED MAY 31 2006 ILC115-312215- /O.CON.KILX.SV.W.0187.000000T0000Z-060531T2215Z/ MACON- 445 PM CDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHERN MACON COUNTY... AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF NIANTIC...OR ABOUT 6 MILES WEST OF DECATUR...MOVING EAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS NEAR MACON. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... DECATUR. MOUNT ZION. LONG CREEK. MACON. ELWIN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3985 8917 3968 8913 3966 8882 3991 8883 $$ KH
000 WWUS53 KILX 312205 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 503 PM CDT WED MAY 31 2006 ILC115-312215- /O.CON.KILX.SV.W.0187.000000T0000Z-060531T2215Z/ MACON- 503 PM CDT WED MAY 31 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHERN MACON COUNTY... AT 501 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTH OF MOUNT ZION IN THE SOUTHEAST CORNER OF MACON COUNTY...MOVING EAST AT 10 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... MOUNT ZION. MACON. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3985 8917 3968 8913 3966 8882 3991 8883 $$ KH
000 WWUS53 KILX 312219 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 518 PM CDT WED MAY 31 2006 ILC115-312228- /O.EXP.KILX.SV.W.0187.000000T0000Z-060531T2215Z/ MACON- 518 PM CDT WED MAY 31 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MACON COUNTY EXPIRED AT 515 PM CDT... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE AREA. THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE AT 515 PM. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3985 8917 3968 8913 3966 8882 3991 8883 $$ KH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:58 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 31, 2:58 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 258 PM CDT WED MAY 31 2006 .DISCUSSION... FORECAST ISSUE TODAY IS THE VERY MOIST...UNSTABLE AIRMASS OVER THE REGION WITH A WEAK FRONT DRAGGING ITS WAY OVER THE CENTRAL PORTION OF THE STATE. AS THE UPPER LEVEL FLOW PATTERN SHIFTS TO MORE NORTHWEST FLOW...THE FRONT WILL FINALLY EXIT THE AREA AND DRAG THE CHANCES OF PCPN WITH IT BY THURSDAY NIGHT. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... THE WEAK FRONT IS DIFFICULT TO PICK OUT IN THE SURFACE MSAS DATA...WITH ONLY WEAK LOW LEVEL CONVERGENCE SEEN ON THE BOUNDARY. MOIST AIRMASS THE AREA WITH PWS OF 1.7 IS ENOUGH TO ALREADY TRIGGER SCATTERED TSTMS IN CENTRAL SECTIONS OF THE REGION IN THE VICINITY OF THE BOUNDARY. MORNING UPPER AIR DATA ALSO SHOWS EXTENSIVE DEEP MOISTURE OVER THE REGION. MOISTURE CHANNEL SATELLITE DATA...PROFILER WINDS...AND MORNING UPPER AIR SHOWS A SERIES OF WEAK UPPER LEVEL WAVES IN THE CENTRAL PLAINS THAT SHOULD MOVE NE THROUGH THE NORTHEASTERLY FLOW INTO THE MID MS VALLEY. THESE WAVES PLUS THE SLOW EASTWARD MOVEMENT OF A SIGNIFICANT SHORTWAVE IN THE WESTERN DAKOTAS WILL PROVIDE ENOUGH UPWARD SUPPORT FOR CONVECTIVE DEVELOPMENT OVERNIGHT. WITH THE THE LOW LEVEL CONVERGENCE ASSOCIATED WITH THE WEAK FRONT IN THE AREA...STORMS WILL CONTINUE TO DEVELOP THROUGH THE EVENING. HAVE INCREASED THE POPS. INCREASED POPS A LITTLE FOR THURSDAY UNTIL THE FRONT CLEARS THE REGION. FOR THURSDAY NIGHT INTO FRIDAY...UPPER LEVEL TROF TO BUILD INTO MS VALLEY AND SHIFT THE FLOW TO NORTHWEST AND THE BEGINNING OF HIGH PRESSURE TO BUILD IN. LONG TERM...SATURDAY THROUGH WEEDNESDAY... NW FLOW REMAINS THE DOMAINATE FLOW PATTERN THROUGH THE WEEKEND...WITH SOUTHERLY SURFACE FLOW BEGINNING BY MONDAY. THIS WILL WARM CONDITIONS UP A LITTLE INTO TUESDAY BEFORE ANOTHER WAVE MOVES OVER THE TOP OF THE RIDGE AND THROUGH THE GREAT LAKES INTO WEDNESDAY. WEAK FRONT MOVES THROUGH AREA TUESDAY NIGHT AGAIN BRINGING COOLER AIR...BUT MAIN PCPN SHOULD BE NE OF REGION. WILL KEEP IT DRY AT THIS TIME. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
Hazardous weather outlook, May 31, 11:20 AM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1120 AM CDT WED MAY 31 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-011100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1120 AM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING COLD FRONT HAS MOVED INTO THE AREA AND WILL COMBINE WITH THE WARM AND MOIST AIR TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY AREAS FOR THUNDERSTORMS WILL BE IN A BAND SOUTH OF A LINE FROM BLOOMINGTON TO HAVANA... AND NORTH OF THE INTERSTATE 70 CORRIDOR... INCLUDING CITIES AND TOWNS ALONG THE I-72 CORRIDOR. SKIES HAVE SHOWN SOME PARTIAL CLEARING WITHIN THIS BAND... WHICH IS JUST AHEAD OF THE FRONT. SURFACE OBSERVATIONS INDICATE MOISTURE AND INSTABILITY HAS BEEN POOLING IN THIS AREA AS WELL. STORMS ARE EXPECTED TO BE SCATTERED... AND RATHER LOCALIZED... SIMILAR TO THE PAST FEW DAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COLD FRONT WILL SLOWLY MOVE THROUGH THE AREA ON THURSDAY AND BRING ONE MORE DAY OF SCATTERED THUNDERSTORMS TO CENTRAL AND SOUTHEAST ILLINOIS. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND INTO THIS EVENING. HARDIMAN
In the hours before
Local storm report, May 31, 2:41 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TORNADO 3 S PESOTUM 39.87N 88.27W
05/31/2006 DOUGLAS IL LAW ENFORCEMENT
TORNADO SIGHTED JUST WEST OF INTERSTATE 57 NEAR MILE
MARKER 217 BY STATE POLICE.
0236 PM TORNADO SADORUS 39.97N 88.35W
05/31/2006 CHAMPAIGN IL EMERGENCY MNGR
TORNADO SIGHTED BY TRAINED SPOTTER.
&&
GOETSCHLocal storm report, May 31, 3:09 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
309 PM CDT WED MAY 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 2 SSE SADORUS 39.94N 88.33W
05/31/2006 CHAMPAIGN IL EMERGENCY MNGR
2 FOOT DIAMETER TREES BLOWN DOWN. WITNESSED BY A SHERIFF
DEPUTY. FROM COUNTY ESDA
&&
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:32 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 43 min |
| May 31, 2:33 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Piatt | 42 min |
| May 31, 2:37 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 38 min |
| May 31, 3:00 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 4 hr |
| May 31, 3:00 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon | 3 hr |
| May 31, 4:13 PM CDT | Flash Flood Warning | ILX | Douglas | 3 hr |
| May 31, 4:36 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 54 min |
| May 31, 4:40 PM CDT | Flash Flood Warning | ILX | Macon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.